Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Distributional derivation of an asymptotic expansion


Author: R. Wong
Journal: Proc. Amer. Math. Soc. 80 (1980), 266-270
MSC: Primary 46F12; Secondary 42B10
DOI: https://doi.org/10.1090/S0002-9939-1980-0577756-8
MathSciNet review: 577756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An alternative derivation of the asymptotic expansion of multiple Fourier transforms is presented. The present approach is based on the use of distributions. With some modifications, this method can also be applied to other integral transforms with oscillatory kernels such as the Hankel transform.


References [Enhancements On Off] (What's this?)

  • [1] P. Durbin, Asymptotic expansion of Laplace transforms about the origin using generalized functions, J. Inst. Math. Appl. 23 (1979), 181-192. MR 529364 (80g:65018)
  • [2] I. M. Gel'fand and G. E. Shilov, Generalized functions, vol. 1, Academic Press, New York, 1964. MR 0166596 (29:3869)
  • [3] J. P. McClure and R. Wong, Explicit error terms for asymptotic expansions of Stieltjes transforms, J. Inst. Math. Appl. 22 (1978), 129-145. MR 509152 (80a:44003)
  • [4] -, Exact remainders for asymptotic expansions of fractional integrals, J. Inst. Math. Appl. 24 (1979), 139-148. MR 544430 (80i:65027)
  • [5] F. W. J. Olver, Error bounds for stationary phase approximations, SIAM J. Math. Anal. 5 (1974), 19-29. MR 0333545 (48:11870)
  • [6] W. Rudin, Functional analysis, McGraw-Hill, New York, 1973. MR 0365062 (51:1315)
  • [7] L. Schwartz, Théorie des distributions, Hermann, Paris, 1966. MR 0209834 (35:730)
  • [8] -, Mathematics for physical sciences, Addison-Wesley, Reading, Mass., 1966.
  • [9] P. N. Shivakumar and R. Wong, Asymptotic expansion of multiple Fourier transforms, SIAM J. Math. Anal. 10 (1979), 1095-1104. MR 547798 (80h:42009)
  • [10] R. Wong, Error bounds for asymptotic expansions of Hankel transforms, SIAM J. Math. Anal. 7 (1976), 799-808. MR 0415224 (54:3315)
  • [11] -, Error bounds for asymptotic expansions of integrals, SIAM Rev. (to appear). MR 593856 (82a:41030)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46F12, 42B10

Retrieve articles in all journals with MSC: 46F12, 42B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0577756-8
Keywords: Asymptotic expansions, distribution, Fourier transform
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society